Thunderstorm Wind, Lincoln
- When
- June 26, 10:35 PM CST
- Where
- Lincoln County, 7 mi NE of Merrill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.252, -89.578
). The Merrill Airport received nearly an inch of rain from the storms in two hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A strong cold front interacted with moderately unstable air across Wisconsin resulting in thunderstorms that downed trees along State Highway 17 and along County Highway K, northeast of Merrill (Lincoln Co.). The Merrill Airport received nearly an inch of rain from the storms in two hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 26, 1:29 PM CST, 9 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 229 PM CDT TUE JUN 26 2007 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS WAS DOMINATED BY UPR RIDGE EXTENDING NEWD FM THE DESERT SW. MEAN TROF POSNS WERE OFF THE WEST COAST AND OVER SERN CANADA. STG SHRTWV/UPR SYSTEM THAT EJECTED OUT OF THE ERN PAC TROF WAS ABOUT TO CREST THE RIDGE...AND WL HELP GENERATE STG AMPLIFCATION OF THE LARGE-SCALE FLOW ONCE IT REACHES THE ERN NOAM LNGWV TROF POSN LATER IN THE WK. THE AMPLIFICATION WL RESULT IN NWLY UPR FLOW ACRS THE FCST AREA FOR THE END OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND... AND THAT WL BRING A LARGE COOL DRY HIGH PRESSURE SYSTEM INTO THE GREAT LAKES RGN. CONFIDENCE STILL HIGH ON THOSE ASPECTS OF THE FCST...BUT CONSIDERABLE UNCERTAINTLY HAS DEVELOPED CONCERNING THE EVOLUTION OF THE PATTERN LATE IN THE WEEKEND AND FOR NEXT WK. HOT AND VERY HUMID WX TDA WL QUICKLY BE REPLACED BY BLO NORMAL TEMPS WITH LOW HUMIDITIES AS THE CANADIAN HIGH BUILDS INTO THE AREA. READINGS SHOULD THEN REBOUND BACK TO ABV NORMAL LEVELS BY EARLY NEXT WK. COLD FRONT CROSSING THE AREA WL BRING SCT TSRA TO THE AREA TNGT/WED...THEN DRY WX EXPECTED THROUGH THE WEEKEND. && .SHORT TERM...TONIGHT THE MAIN NEAR TERM PBLM FOCUSES ON THE APPROACH OF A CDFNT AND THE EXTENT OF PCPN ASSOCIATED WITH THE FNT. IN ADDITION...WL HAVE TO WATCH FOR MARGINALLY SVR STORMS ESP THIS EVENING. THE 18Z MSAS SFC ANALYSIS PLACED THE CDFNT ROUGHLY FROM THE MN ARROWHEAD TO NW IA. TSTMS HAVE DEVELOPED ACROSS NE MN AHD OF THE FNT WITH A NEW SVR TSTM WATCH BOX ISSUED INTO NW WI. FARTHER TO THE EAST...ISOLATED SHWRS AND TSTMS HAD DEVELOPED IN THE VERY WARM AND MOIST AIRMASS OVR WI. THESE AFTERNOON INSTABILITY SHWRS/TSTMS WL DISSIPATE BY EARLY EVENING AS DAYTIME HEATING WANES. THE AREA OF SHWRS AND TSTMS ASSOCIATED WITH THE CDFNT TO STEADILY OVERSPREAD WI TNGT. FNT TO COME THRU NE WI OVRNGT WHICH IS TYPICALLY NOT CONDUCIVE TO SVR WEATHER DUE TO LESS INSTABILITY. WHILE AN ISOLATED WND EVENT IS PSBL...THE SVR WEATHER THREAT OVR NE WI APRS MINIMAL AT THIS TIME. THAT BEING SAID...PLENTY OF MSTR AVBL AHD OF THE FNT (PW VALUES AROUND 1.7 INCHES) TO COMBINE WITH MODERATELY STEEP LAPSE RATES TO GENERATE ADDL SHWRS AND TSTMS. BETTER FORCING AND LIFT TO ACTUALLY PASS TO OUR NORTH CLOSER TO A SHRTWV TROF MOVG INTO ONTARIO AND FAVORABLE UPR JET DYNAMICS. PREFER TO BUMP N-CNTRL WI UP TO LIKELY POPS FOR MAINLY THE EVENING HRS WHERE BETTER FORCING/LINGERING INSTABILITY TO EXIST. OTHERWISE...WL GO WITH SCT TYPE WORDING ELSEWHERE AS MDLS INDICATE THAT THE PCPN WL TEND TO WEAKEN LTR TNGT AS IT APPROACHES ERN WI. TEMPS FOR TNGT FROM PREV FCST STILL LOOKSSO MADE LITTLE CHG HERE. .LONG TERM....WED THRU NEXT TUE. CHGS TO THE FCST WERE MODEST. THE GFS WAS MORE AGGRESSIVE THAN THE NAM IN FIRING CONVECTION BEFORE THE FRONT EXITS THE AREA WED. THE GFS HAD CONSIDERABLE SUPPORT FROM THE SREF...SO NUDGED POPS UP A BIT OVER THE FAR SE PART OF THE FCST AREA FOR WED. ALSO ADDED SOME TEMPORAL RESOLUTION TO SHOW THE CHC OF PCPN SHIFTG SWD DURING THE DAY. NUDGED TEMPS FOR WED NGT AND THU DOWN BASED ON LATEST GUID NUMBERS. READINGS SHOULD BE BLO NORMAL...AND PROBABLY WON/T GET OUT OF THE 60S NEAR LAKE MICHIGAN THU. SFC RIDGE SHOULD BE RIGHT ACRS THE AREA THU NGT. MAV GUID ACTUALLY HAD MID-30S FOR LOWS AT A FEW SITES. WOULD NOT BE SURPRISED TO SEE SOME OF THE COOLER SITES DIP BLO 40...BUT SETTLED FOR DROPPING MINS TO 40F ACRS THE N. CONFIDENCE IN FCST LATE IN THE WEEKEND AND NEXT WK WAS LOWER THAN YDA. MED RANGE MODELS WERE NOW MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AMPLITUDE PATTERN AND ALLOWING THE UPR RIDGE TO EXPAND EWD AGAIN...WITH FAIRLY STG WLY FLOW AROUND THE PERHIPHERY OF THE RIDGE SPREADING EWD ACRS THE FCST AREA. THE CHANGE WOULD ALLOW FOR A RETURN TO MUCH WARMER AND MORE HUMID WX MORE QUICKLY THAN EXPECTED YDA. IT WOULD ALSO OPEN THE DOOR FOR MCS/S TO TRACK ACRS THE AREA. BUT TIMING OF PCPN IN FAIRLY STG AND FLAT FLOW WL BE DIFFICULT...AND IF THE UPR RIDGE BUILDS JUST A LITTLE MORE NE IT IS POSSIBLE THAT PCPN WL STAY N OF THE AREA COMPLETELY. DID NOT WANT TO DRAG LOW CHC POPS ACRS SEVERAL FCST PERIODS...SO GIVEN ALL THE UNCERTAINTY DECIDED TO FOREGO ADDING PCPN AT THIS POINT. && .AVIATION... TROPICAL AIRMASS IN PLACE HAS MANAGED TO POP ISOLATED SHWRS/TSTMS ACROSS PARTS OF NE WI THIS AFTERNOON. THIS PCPN SHOULD CONT INTO THE EARLY EVENING HRS BEFORE DAYTIME HEATING DIMINISHES. VFR CONDITIONS ARE EXPECTED INTO EARLY EVENING BEFORE MVFR VSBYS IN HAZE AND FOG OCCUR. MVFR CIGS EXPECTED DURING THE OVRNGT HRS AS A CDFNT MOVS THRU THE RGN AND GENERATES SHWRS AND TSTMS. VFR CONDITIONS ARE FCST TO RETURN LTR WED MORNING ONCE THE FNT DEPARTS AND LWR DEW PTS ARRIVE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/SKOWRONSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUN 26 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF NORTHEAST WISCONSIN AS VERY WARM TEMPERATURES AND HIGH DEW POINTS CREATE AN UNSTABLE ATMOSPHERE. NONE OF THESE STORMS WILL BE SEVERE. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE REST OF THE FORECAST AREA TONIGHT. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ISOLATED MARGINALLY SEVERE STORMS ARE POSSIBLE ACROSS THE REST OF THE FORECAST AREA TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-271700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...BUT SEVERE WEATHER IS NOT EXPECTED. KALLAS WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 739 PM CDT TUE JUN 26 2007 WIZ005-010>013-018-019-021-073-270200- FLORENCE-FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-VILAS- 739 PM CDT TUE JUN 26 2007 ...SEVERE THUNDERSTORMS WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR PARTS OF NORTHEAST WISCONSIN... AT 737 PM...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES NORTH OF FLORENCE TO 20 MILES WEST OF LAC DU FLAMBEAU TO 86 MILES SOUTHWEST OF TRIPOLI...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ALSO POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... LAC DU FLAMBEAU AROUND 745 PM... WILLOW RESERVOIR AROUND 820 PM... TRIPOLI...PHELPS AROUND 825 PM... EAGLE RIVER AROUND 845 PM... WOODBORO...TOMAHAWK AROUND 855 PM... RHINELANDER AROUND 900 PM... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF NORTHEAST WISCONSIN UNTIL MIDNIGHT. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. MG
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 739 PM CDT TUE JUN 26 2007 CORRECTED STORM PATHCAST WIZ005-010>013-018-019-021-073-270200- FLORENCE-FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-VILAS- 739 PM CDT TUE JUN 26 2007 ...SEVERE THUNDERSTORMS WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR PARTS OF NORTHEAST WISCONSIN... AT 737 PM...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES NORTH OF FLORENCE TO 20 MILES WEST OF LAC DU FLAMBEAU TO 86 MILES SOUTHWEST OF TRIPOLI...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ALSO POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... LAC DU FLAMBEAU AROUND 820 PM... BOULDER JUNCTION AROUND 830 PM... WILLOW RESERVOIR AROUND 850 PM... TRIPOLI...PHELPS AROUND 855 PM... EAGLE RIVER AROUND 915 PM... WOODBORO...TOMAHAWK AROUND 925 PM... RHINELANDER AROUND 940 PM... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF NORTHEAST WISCONSIN UNTIL MIDNIGHT. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. MG
The Green Bay radar (KGRB), 143 km away, was scanning. The volume nearest the first event began at 04:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40734.